question-icon

What Does Pain In The Left Rib-cage Indicate Despite Taking Prilosec?

default
Posted on Fri, 10 Nov 2017
Question: I have a dull ache along the left rib cage and sometimes it occurs also further down on the left near my hip bone and sometimes also on the right near the hip bone. It is almost certainly a gi problem. I am taking prilosec. The pain often just goes away, is always light to moderate, but worries me anyway
doctor
Answered by Dr. Muhammad Ali Rauf (28 minutes later)
Brief Answer:
Need some details to guide you in a better way

Detailed Answer:
Hello

Thank You for contacting HealthcareMagic. I'm Dr. Muhammad Ali Rauf and I will look into your concerns.

I have gone through your query in detailed and would try to help you in the best possible way. There could be a number of causes for your complaint. I would be in a better position to guide you anything if you answer following questions please:

1. Since when are you having this problem?
2. does pain occur while urinating?
3. any history of pain or burning sensation in the stomach region?
4. any history of diabetes, hypertension, heart problem or other chronic illness?
5. are you on any medication?
6. any other symptom that you would like to share?

I will be looking forward for the answer to conclude the discussion in the best interest of yours.
Thank You
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Muhammad Ali Rauf (35 minutes later)
The pain began about 3 weeks ago about the same time I was treated for eczema with triamcinolone 1 percent and cephalex. I have a history of acid reflux and hyperacidity. There is no pain at urination. I guess my GI tract is bothered by the eczema meds.

Is there any other to take for this irritation

I meant to say is there any o t c that will help?
doctor
Answered by Dr. Muhammad Ali Rauf (1 hour later)
Brief Answer:
Most Probably Drug induced gastritis

Detailed Answer:
Hello

Thank you for getting back with the answers. Your pain symptoms are most probably due to drug induced gastritis. There could be a number of steps that you can take on your own. However if problem persists then you need to get an appointment for a gasntroenterologist for further workup and prescription medication. If i were your treating doctor then i would have advised following things:

> Medical Care:
- Omeprazole one daily for 14 days
- sucralfate suspension thrice a day for 10 days
- a baseline ECG to confirm status of heart

> General Care:
Medical care can do NOTHING if you do not take general care about your health. Following steps would help you to recover slowly:

- take small frequent meals.
- take 30-45 mins walk/exercise daily in the evening. It will make you fresh, healthy and is good for digestion.
- Don't lie down immediately after taking meal
- Eat a diet rich in fiber, especially from fruits and vegetables

> AVOID:
fatty & oily food.
spices
heavy meals at night
carbonated & caffeine drinks
chocolates

Hope I have answered your query. If you have any further questions I will be happy to help.
Wishing you good health !!
Above answer was peer-reviewed by : Dr. Kampana
doctor
Answered by
Dr.
Dr. Muhammad Ali Rauf

General & Family Physician

Practicing since :2013

Answered : 1314 Questions

premium_optimized

The User accepted the expert's answer

Share on
What Does Pain In The Left Rib-cage Indicate Despite Taking Prilosec?

Brief Answer: Need some details to guide you in a better way Detailed Answer: Hello Thank You for contacting HealthcareMagic. I'm Dr. Muhammad Ali Rauf and I will look into your concerns. I have gone through your query in detailed and would try to help you in the best possible way. There could be a number of causes for your complaint. I would be in a better position to guide you anything if you answer following questions please: 1. Since when are you having this problem? 2. does pain occur while urinating? 3. any history of pain or burning sensation in the stomach region? 4. any history of diabetes, hypertension, heart problem or other chronic illness? 5. are you on any medication? 6. any other symptom that you would like to share? I will be looking forward for the answer to conclude the discussion in the best interest of yours. Thank You